Bisoprolol: I have been on Bisoprolol... - British Heart Fou...

British Heart Foundation

38,933 members24,949 posts

Bisoprolol

Monty56 profile image
20 Replies

I have been on Bisoprolol since November 30th 2020. I was on 2.5mg and my GP agreed to lower it to 1.5mg due to lots of side effects. I finally spoke to my Cardiologist yesterday and he has agree to take me off them. He said stop completely as such a low dose, but I thought you had to ween off them? He isnt putting me on any other medication at the moment. I have been told I have hypertrophic cardiomyopathy, and have had MRI, Angiogram and eco scan and ecg. He is waiting on me having a 48 hour monitor and genetics test then will access further treatment and maybe an ICD implant. He doesnt think I am high risk. My blood pressure is fine and heart rate. But I was put on these tablets due to palpitations and some chest discomfort. I attended A&E in November and was kept in 6 days and had tests. I just want advise as I am anxious and stressed and scared of withdrawal of suddenly stopping. My Mum died a few days before I went in to A&E so I think a lot of my symptoms have been stress and anxiety related. Thanks

20 Replies
Shar28 profile image
Shar28

Hello, changes can be frightening. Your cardiologist should know what they’re doing but if you want further reassurance you could phone your pharmacist or the Cardiomyopathy UK nurses. Here’s their detailscardiomyopathy.org

The website has loads of useful information too.

All the best to you and your loved ones.

Monty56 profile image
Monty56 in reply to Shar28

Thank you. Just tried the nurses on the website but lines closed at 4.30pm. Going to ring my GP. Cheers

Page12 profile image
Page12

I'm sorry for the loss of your mum. I was taken off mine after few months of taking them due to tight chest they were giving me, and I wasn't weaned of them and luckily it didn't affect me from coming of them sudden infact after a week I felt much better without them, so hopefully you will be fine, don't stress or worry much.

Monty56 profile image
Monty56 in reply to Page12

Thank you. My GP said I could just stop them too, as such a low dose. Plus because I am not on them for blood pressure, I should be fine. Cheers

Carolx profile image
Carolx

Good morning Monty56First I’d like to say how very sorry I am at the sad loss of your Mum.

I wrote a post on here last year about my experience with Bisoprolol.

I’ve just copied it for you...

I have been put on Bisoprolol for SVT. Started it 12 days ago at 2.5mg a day, then cardiologist increased it to 5mg a day 4 days ago.

I have never felt so ill in 52 years of having the SVT.

I have had 10 episodes of tachycardia since taking the Bisoprolol.

I cannot sleep, as it is so uncomfortable, like my heart is being squashed and it becomes very erratic.

I have had 2 hours broken sleep for the last 3 nights and I’m exhausted.

I emailed my cardiologist at St Thomas’ hospital a couple of days ago reporting the increase in palpitations and his reply was stick with it and if we need to increase to 7.5mg then 10mg we will do.

It’s making me feel worse.

I feel so anxious and really fed up.

Anyone else had the same experience?

Carol

I came straight off it without weaning myself off, so please don’t worry.

I had no side affects at all.

I had to wait 12 hours, then started taking Diltiazem again and I felt so much better instantly.

I hope you get sorted

Carol

Monty56 profile image
Monty56 in reply to Carolx

Hi Carol. Thank you. Yes still so upset over my Mum. Her funeral was 22nd December. :( You had a bad time on it too then. How are you now? I posted on here a few weeks ago about my side effects and was waiting on Cardiologist call as my GP would only lower dose until I had spoken to them. But now they agreed to let me stop. I was concerned just to stop them even though they said too. Thank you for your reply. Chris

Carolx profile image
Carolx in reply to Monty56

Hey Chris As soon as I stopped taking them I felt so much better.

I was on Diltiazem originally but my cardiologist decided to put me on Bisoprolol after a holter monitor reading.

I felt just dreadful.

I was so glad to hear I could stop them and go back on the Diltiazem.

I still get palpitations but not as bad or as long in duration.

I had a cardiac MRI in October 2020,

which showed reduced capacity and scarring.

My brother suddenly passed away December 2019, he was 41, he had hereditary cardiomyopathy.

I’m being tested for that now.

Awaiting a CT scan 😏

It’s looking likely I have DCM too.

Not told my kids or family yet.

I’ll see what CT scan results are before I do.

Carol

Monty56 profile image
Monty56 in reply to Carolx

Hi. Sorry to hear about your brother. That is very young :( what is Diltiazem? Hope you get sorted out too following your CT scan. Its so hard isnt it. Things to do with our hearts are scary.

Carolx profile image
Carolx in reply to Monty56

Yes way too young 💔Diltiazem is a calcium channel blocker.

They dilate your blood vessels, which allows more blood flow to the heart.

They’ve definitely improved my palpitations.

As I said I still get them but not as frequent or as powerful.

I’ve had them all my life. I’m 52 now.

First thought to be SVT but now looking like it’s Dilated Cardiomyopathy 🥺

It is very scary having heart issues.

Especially when you lose a very close family member from an inherited heart problem.

I was on 2.5mgs bisoprolol for only 3 months and had dreadful side effects and even worse withdrawal. I came off them very slowly and it then left me with rebound.Some people are able to stop them without any problems but others have severe problems. Research on site for bisoprolol withdrawal and then you could either try stopping or wean to 3/4 the 1/2 then 1/4 and stop.

My Consultant said half then stop but I had to reduce even slower.

Monty56 profile image
Monty56 in reply to

Thanks for your reply. I think I may do every other day this week, and then half the tablet again and hopefully be okay.

jerry12953 profile image
jerry12953

On 2.5 mg for a month - just stopped no withdrawal or problems.

Monty56 profile image
Monty56 in reply to jerry12953

Thanks. I was on 2.5 started 30th November, so about 8 weeks been on up to now, then my GP agreed to lower to half that by cutting in half (about two weeks ago) I think I might try every other day this week, and cut tablet to quarter and then try and stop next week.

jerry12953 profile image
jerry12953 in reply to Monty56

Have you noticed any problems as you've been reducing, though?

Monty56 profile image
Monty56 in reply to jerry12953

Not up to now no.

Dad_of_4 profile image
Dad_of_4

Hi Monty56, sorry to hear about your mum.I had Hypertrophic cardiomyopathy diagnosed about 10 years ago. I was on Bisoprolol (3.75mg) and had a few problems with breathlessness. The doctor took me off them, a straight stop, and I had no ill effects from doing that. I was then put back on them by my cardiologist at 1.25mg and have been fine since. I too had a gene test which was inconclusive and was also seeing my cardiologist every 2 years for a 24 hour halter monitor and ICD risk assessment. 18 months ago I had a severe palpitations episode which saw me onto a coronary ward and I had a Reveal fitted the following morning. The Reveal is a 24 hour heart monitor that is implanted in the chest and uploads the data to the hospital every night. I have been absolutely fine since.

Monty56 profile image
Monty56 in reply to Dad_of_4

Thanks. Yes one of my symptoms has been harder to breath (I have mild asthma) and normally I am fine. I have been on the 1.25 for about two weeks now. But still side effects unfortunately. So is the Reveal similar to an IDU? Glad you are doing okay now. But a scare for you.

Dad_of_4 profile image
Dad_of_4 in reply to Monty56

Hi, I don't know what an idu is sorry. The Reveal is a heart monitor, implanted in the chest. Try googling Medtronic Reveal. It wirelessly connects to a base unit every night and sends the data to the hospital. I'm guessing a program checks the data and gives an alert if anything has happened outside of set parameters.

jerry12953 profile image
jerry12953

Sounds like you're in the clear then! One of the lucky ones......👍

Monty56 profile image
Monty56 in reply to jerry12953

Hope so :)

You may also like...